MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FREE PSA; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS

ROCHE DIAGNOSTICS ELECSYS FREE PSA; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Catalog Number 08828610190
Medical Device Problem Codes Incorrect Measurement (1383); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of a questionable elecsys free psa result from the cobas e 402 analytical unit.This medwatch will apply to the elecsys free psa assay.Please refer to the medwatch with a1 patient indentifier (b)(6) for the information related to the elecsys total psa assay.The initial free psa result was 0.275 ng/ml, and a total psa from a cobas e 411 with a result of 0.063 ng/ml.The sample was sent to another lab and ran on another cobas e 411 analyzer with the same results of free psa greater than total psa.The customer then ran the sample on an abbott platform, and the free psa result was 0.04 ng/ml, and the total psa result was 0.08 ng/ml.
 
Additional Manufacturer Narrative
The cobas e 402 analytical unit serial number is (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
The qc data that was provided did not include timestamps, so it is unclear if the qc was within range on the day the sample was measured.The calibration data provided for the cobas e411 was inconclusive.A sample was received for investigation.In the investigation, the results generated on both instruments are very similar to the results generated at the customer site.The investigation determined that the root cause is the presence of interfering stubstance or substances in the elecsys total psa assay.No product issue was found as the confirmed and possible interferences are disclaimed in the method sheet for this assay.Per the product labeling for the assay, "it is known that in rare cases psa isoforms do exist which may be measured differently by different psa tests.Findings of this kind have occasionally been reported for psa tests from various manufacturers.11,12,13 for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other finding.".

Brand Name
ELECSYS FREE PSA
Common Device Name
PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22202252
Report Number1823260-2025-01826
Device Sequence Number6764582
Product Code MTG
UDI-Device Identifier07613336166628
UDI-Public07613336166628
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
P000027/S037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number08828610190
Device Lot Number78585001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACURIL 5MG; AMARYL 2MG; ASPICOT 100MG; CONCOR 5MG; DIURESAL 40MG; GLUCOPHAGE 850MG; GLYXAMBI 10MG/5MG; SINLIP 10MG; TRAJENTA 5MG; TROKEN 75MG
Patient Age68 YR
Patient SexMale